Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS State College, PA
NWS State College, PA issued this flash flood warning at May 3, 2010, 1:02 AM EDT for 5 counties in Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2010, 1:02 AM EDT (05:02 UTC)
- Expired
- May 3, 2010, 5:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, PA, Dauphin County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 115 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
705
WGUS51 KCTP 030502
FFWCTP
PAC041-043-075-099-133-030900-
/O.NEW.KCTP.FF.W.0003.100503T0502Z-100503T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 AM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN YORK COUNTY...
CUMBERLAND COUNTY...
LEBANON COUNTY...
SOUTHERN DAUPHIN COUNTY...
SOUTHERN PERRY COUNTY...
* UNTIL 500 AM EDT...
* AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM TRAINING SHOWERS AND THUNDERSTORMS MOVING
OVER THE COUNTIES OF CUMBERLAND...LEBANON...NORTHWESTERN
YORK...SOUTHERN DAUPHIN AND SOUTHERN PERRY. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY ALONG THE INTERSTATE 81
CORRIDOR FROM WALNUT BOTTOM...NORTHEAST TO CARLISLE...HARRISBURG
AND JONESTOWN. THIS HEAVY RAIN WILL FALL ON TOP OF THE 1.5 TO 3
INCHES OF RAIN THAT FELL IN SOME LOCATIONS OVER THE PAST SEVERAL
HOURS...WHICH CAUSED WIDESPREAD MINOR FLOODING OF POOR DRAINAGE
AREAS IN CITIES AND TOWNS...AND LOW SPOTS ALONG SOME ROADS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
HILL...CARLISLE...ENOLA...LEMOYNE...LOWER ALLEN...MECHANICSBURG...
NEW CUMBERLAND...ANNVILLE...CORNWALL...LEBANON...MYERSTOWN...
PALMYRA...COLONIAL PARK...HARRISBURG...HERSHEY...HUMMELSTOWN...
LINGLESTOWN...MIDDLETOWN...PROGRESS AND STEELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4024 7751 4056 7655 4032 7615 4015 7674
4001 7737
$$
FORECASTER: LAMBERT/BEACHLER/TYBURSKI1 follow-up statement
874
WGUS71 KCTP 030859
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 AM EDT MON MAY 3 2010
PAC041-043-075-099-133-030900-
/O.CON.KCTP.FF.W.0003.000000T0000Z-100503T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-LEBANON PA-DAUPHIN PA-PERRY PA-
459 AM EDT MON MAY 3 2010
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 500 AM EDT
FOR SOUTHERN PERRY...SOUTHERN DAUPHIN...LEBANON...CUMBERLAND AND
NORTHWESTERN YORK COUNTIES...
AT 448 AM EDT...DOPPLER RADAR SHOWED AN AREA OF MODERATE TO HEAVY
RAIN DRIFTING EAST ACROSS THE WARNING AREA. ADDITIONAL RAINFALL THIS
MORNING COULD BE AS MUCH AS ONE HALF OF AN INCH...TO ONE INCH.
HOWEVER...ANY FLOODING FROM THIS ADDITIONAL RAIN SHOULD BE MINOR AND
LIMITED TO POOR DRAINAGE AREAS...AND A FEW SMALLER STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP HILL...
CARLISLE...ENOLA...LEMOYNE...LOWER ALLEN...MECHANICSBURG...NEW
CUMBERLAND...ANNVILLE...CORNWALL...LEBANON...MYERSTOWN...PALMYRA...
COLONIAL PARK...HARRISBURG...HERSHEY...HUMMELSTOWN...LINGLESTOWN...
MIDDLETOWN...PROGRESS AND STEELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE SOME FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4024 7751 4056 7655 4032 7615 4015 7674
4001 7737
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 2, 10:25 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 2, 10:25 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1025 PM EDT SUN MAY 2 2010 .SYNOPSIS... AN APPROACHING FRONTAL SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION TONIGHT...WITH DRIER AIR SLATED TO RETURN DURING THE DAY MONDAY. A WEAK DISTURBANCE WILL BRING A CHANCE FOR SHOWERS ON TUESDAY. WEDNESDAY AND THURSDAY LOOK MUCH WARMER THAN NORMAL. A SLOW MOVING FRONT WILL DROP DOWN FROM THE NORTH LATE THURSDAY AND WILL PROBABLY LINGER OVERHEAD THROUGH SATURDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... GREATEST CONCERN IN THE NEAR TERM IS THE FLASH FLOOD/SVR WX POTENTIAL ACROSS THE LOWER SUSQ VALLEY. CURRENT VWPS AND AIRCRAFT OBS CONFIRM 50KT LL JET POINTED INTO SOUTHEAST PA. TSRA HAVE DEVELOPED AT NOSE OF LL JET IN HARRISBURG VICINITY /1.8 INCHES REPORTED IN ONE HOUR BY SPOTTER JUST WEST OF MDT/. ALTHOUGH CAPES NOT IMPRESSIVE...CAN/T RULE OUT ISOLATED 50KTS WINDS MIXING TO SFC UNDER STRONGER CONVECTION. HOWEVER...MAIN THREAT APPEARS TO BE FLASH FLOODING GIVEN THE ANOMALOUS PWAT VALUES OF ARND 2 INCHES. ELSEWHERE...WIDESPREAD RAIN FALLING CURRENTLY FALLING FROM OHIO VALLEY NE INTO WESTERN PA IN AREA OF LG SCALE FORCING/COPIOUS MOISTURE AHEAD OF APPROACHING SHORTWAVE OVR THE GRT LKS. A FEW RUMBLES OF THUNDER EVEN POSS ACROSS THE CENTRAL AND NW MTNS LATE TONIGHT...WHEN MOST POTENT FORCING ARRIVES. MANUAL BLEND OF LATEST OPER MDLS SHOW AVG QPF OVERNIGHT FROM OVR 1 INCH OVR THE NW MTNS AND LOCALIZED SPOTS OF LOWER SUSQ VALLEY...TO ARND .50 INCHES OVR THE CENTRAL COUNTIES. IT WILL BE A MILD AND HUMID NIGHT FOR EARLY MAY WITH DEWPOINTS ALREADY IN THE 60S ALMOST EVERYWHERE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... MONDAY WILL BE A TRANSITION DAY TO DRIER CONDITIONS WITH ANY SHOWERS BASICALLY CONFINING THEMSELVES TO THE SE DURING THE MORNING HOURS. A GUSTY WEST WIND SHOULD DEVELOP AFTER THE COLD FRONT PASSES EARLY IN THE MORNING...WITH AT LEAST PARTIAL SUNSHINE BREAKING OUT BY MID DAY...AND FURTHER DRYING TAKING PLACE IN THE AFTERNOON. HAVE INCREASED WIND GUSTS TO BTWN 20-25KTS BASED ON LATEST BUFKIT DATA. HIGH TEMPS SHUD STILL BE QUITE PLEASANT...IN THE 70S TO LOWER 80S EVERYWHERE. ONLY QUESTION WILL BE IF A ANY SHOWERS MANAGE TO LINGER IN THE POST FRONTAL ENVIRONMENT. OPERATIONAL GFS/GEM SHOW SOME SMALL QPF OVER WESTERN HIGHLANDS...ESPECIALLY THROUGH 18Z. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... ZONAL FLOW DOMINATES UNTIL NEXT WEEKEND. DECENT BAROCLINICITY STAYS UP TO THE NORTH AS WEAK SFC RIDGING SEEMS TO DIMINISH A WEAK SHOT EARLY IN THE PD. LOW CHC POPS SEEM ON ORDER FOR THE LATE MON NITE INTO EARLY TUESDAY TIME FRAME AS THE FIRST TROF PUSHES THRU. EXPECT ONLY A MINOR DIP IN TEMPS VS MON AND WED. TEMPS CLIMB WED AND THURS DUE TO 8H TEMPS RISING BACK INTO THE TEENS ON BROAD SW FLOW. WED LOOKS LIKE THE DRIEST DAY. THURS SHOULD BE THE HOTTEST DAY WITH MID 80S LIKELY/UPPER 80S POSS IN THE ERN CITIES. FRIDAY STILL LOOKS MUCH WARMER THAN NORMAL...BUT CHC FOR PRECIP DEPENDS ENTIRELY ON THE STRENGTH AND POSITION OF A FRONT THAT SHOULD BE LAYING OUT W-E AS IT TRIES TO PUSH IN FROM THE N. GFS MOVES IT THRU TO OUR S...BUT THE EC HANGS IT UP JUST TO OUR N AND WAITS FOR A WAVE TO MOVE INTO THE W TO MAKE PRECIP LOCALLY. THURS NIGHT SEEMS TO HOLD THE HIGHEST CONFIDENCE FOR PRECIP...AND ONLY IN THE NORTH. FIRST GUESS WOULD BE TO HANG WITH THE SLOWER PASSAGE DUE TO THE STILL-RATHER-ZONAL FLOW. WILL BLEND THE TWO CAMPS FOR THE WEEKEND FCST DUE TO THE UNCERTAINTY AND MAKE GENERALLY CHC POPS THRU THE LATTER TWO DAYS OF THE FCST. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... CONDITIONS VARY BETWEEN VFR AND MVFR DEPENDING ON IF IT IS RAINING OR NOT. CONTINUE TO EXPECT DECREASED CONDITIONS IN THE RAIN SHOWERS AND SCATTERED STORMS RIGHT INTO MONDAY. AS THE EVENING APPROACHES...MORE WIDESPREAD SHOWERS SHOULD BRING CEILINGS IN THE 2000-4000' RANGE WITH VISIBILITIES IN THE 4-6 MILE RANGE...LOWER IN HEAVIER SHOWERS AND STORMS. MVFR/IFR WILL CONTINUE OVERNIGHT AHEAD OF THE COLD FRONT WITH SOME EMBEDDED THUNDERSTORMS LIKELY. MONDAY WILL SEE THE COLD FRONT SWEEP EAST OF THE AREA BRINGING IMPROVING CONDITIONS WITH ALL AREAS GOING VFR BY NOON AT THE LATEST. OUTLOOK... TUE-FRI...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LA CORTE NEAR TERM...FITZGERALD SHORT TERM...LA CORTE/FITZGERALD LONG TERM...DANGELO AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, May 3, 12:48 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1248 AM EDT MON MAY 3 2010 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-040500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 1248 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056>059-063>066-040500- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1248 AM EDT MON MAY 3 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE REQUESTED TO REPORT FLOODING...AND RAINFALL TOTALS IN EXCESS OF TWO INCHES TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. LAMBERT
In the hours before
Special weather statement, May 2, 10:10 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 PM EDT SUN MAY 2 2010
PAZ057>059-065-066-030315-
DAUPHIN PA-LANCASTER PA-LEBANON PA-SCHUYLKILL PA-YORK PA-
1010 PM EDT SUN MAY 2 2010
...A STRONG THUNDERSTORM WILL AFFECT LEBANON...NORTH CENTRAL YORK...
NORTHWESTERN LANCASTER...SOUTHEASTERN DAUPHIN AND SOUTHEASTERN
SCHUYLKILL COUNTIES...
AT 1007 PM EDT...A STRONG THUNDERSTORM WAS NEAR MIDDLETOWN...MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CAMPBELLTOWN...HERSHEY...AND MOUNT JOY
AROUND 1015 PM...PALMYRA...AND MOUNT GRETNA AROUND 1020
PM...CORNWALL AND MANHEIM AROUND 1025 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 285...I-78 BETWEEN
MILE MARKERS 5 AND 8...I-83 BETWEEN MILE MARKERS 45 AND 47...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 322...ROUTE
422...STATE ROAD 61...STATE ROAD 501.
LAT...LON 4000 7671 4027 7685 4047 7639 4038 7625
4037 7621 4025 7605
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, May 2, 10:47 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1047 PM EDT SUN MAY 2 2010
PAZ056>059-063>066-030415-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-PERRY PA-
SCHUYLKILL PA-YORK PA-
1047 PM EDT SUN MAY 2 2010
...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EAST CENTRAL
PERRY...EASTERN CUMBERLAND...LANCASTER...LEBANON...NORTHERN
ADAMS...NORTHERN YORK AND SCHUYLKILL COUNTIES...
AT 1043 PM EDT...THE STRONGEST THUNDERSTORM WAS NEAR
MECHANICSBURG...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SHIREMANSTOWN...MECHANICSBURG...AND DOVER
AROUND 1050 PM...LEWISBERRY...AND NEW CUMBERLAND AROUND 1055
PM...VALLEY GREEN AND GOLDSBORO AROUND 1100 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 219 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 36 AND 139...I-83
BETWEEN MILE MARKERS 14 AND 50...I-283.
LAT...LON 4064 7599 4058 7602 4058 7607 4053 7618
4049 7642 4015 7589 4011 7593 4005 7594
3999 7597 3982 7741 4016 7736 4076 7644
4080 7632 4085 7630 4094 7616 4091 7603
4092 7600 4083 7591 4075 7577
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, May 2, 11:17 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1117 PM EDT SUN MAY 2 2010 PAZ026-033>036-030415- BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-SOMERSET PA- 1117 PM EDT SUN MAY 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT FULTON...SOUTH CENTRAL HUNTINGDON...SOUTHEASTERN SOMERSET...SOUTHERN BEDFORD AND WESTERN FRANKLIN COUNTIES... AT 1111 PM EDT...A STRONG THUNDERSTORM WAS NEAR CUMBERLAND...MOVING NORTHEAST AT 45 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEW BALTIMORE AROUND 1125 PM...BUFFALO MILLS AROUND 1130 PM...MANNS CHOICE AROUND 1135 PM...RAINSBURG AROUND 1140 PM...BEDFORD AROUND 1145 PM...EVERETT AROUND 1150 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 123 AND 185...I-70 BETWEEN MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 9...I-99 NEAR MILE MARKER 0. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE 522. LAT...LON 3972 7887 3992 7902 4022 7796 3972 7758 EXPERIMENTAL FORECASTER: MARTIN
Special weather statement, May 2, 11:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 PM EDT SUN MAY 2 2010
PAZ066-030400-
LANCASTER PA-
1132 PM EDT SUN MAY 2 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LANCASTER COUNTY
THROUGH MIDNIGHT...
AT 1126 PM EDT...A STRONG THUNDERSTORM WAS NEAR EPHRATA...MOVING EAST
AT 45 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN OF UP TO ONE HALF OF AN INCH IN JUST 10 TO 15
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR TERRE
HILL AROUND 1140 PM...AND CHURCHTOWN AROUND 1145 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 277
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322.
LAT...LON 4011 7593 4007 7594 4008 7603 4012 7628
4023 7625 4029 7622 4032 7615 4032 7614
4015 7589 4013 7589
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, May 2, 11:49 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1149 PM EDT SUN MAY 2 2010 PAZ034>036-030430- BEDFORD PA-FRANKLIN PA-FULTON PA- 1149 PM EDT SUN MAY 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEDFORD COUNTY...SOUTHERN FRANKLIN COUNTY...AND SOUTHERN FULTON COUNTY THROUGH 1230 AM EDT... AT 1143 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARNES GAP...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR COVE MILLS AROUND MIDNIGHT...BIG COVE TANNERY AROUND 1210 AM...CLAYLICK AROUND 1220 AM AND GREENCASTLE AROUND 1230 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-70 BETWEEN MILE MARKERS 158 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 13. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 522. LAT...LON 3972 7843 3986 7843 3990 7760 3972 7758 EXPERIMENTAL FORECASTER: LAMBERT
Special weather statement, May 3, 12:39 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 AM EDT MON MAY 3 2010
PAZ036-064-030500-
ADAMS PA-FRANKLIN PA-
1239 AM EDT MON MAY 3 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND WESTERN
ADAMS COUNTIES...
AT 1234 AM EDT...A STRONG THUNDERSTORM WAS NEAR GREENCASTLE...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 50 MPH...INTENSE LIGHTNING...AND BRIEF HEAVY DOWNPOURS
ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED. BRIEF HEAVY DOWNPOURS WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR
MARION AROUND 1245 AM...WAYNESBORO AROUND 1250 AM...MONT ALTO AROUND
1255 AM AND FAIRFIELD AROUND 100 AM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 19.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30.
LAT...LON 3991 7788 3998 7747 3996 7746 4000 7741
4002 7729 3972 7720 3971 7740 3972 7786
EXPERIMENTAL
FORECASTER: BEACHLERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:05 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin | 40 min |
| May 2, 8:36 PM EDT | Special Weather Statement | CTP | Adams | 39 min |
| May 2, 9:02 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin, Fulton | 3 hr |
| May 2, 10:07 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, Perry, York | 3 hr |
| May 2, 10:10 PM EDT | Special Weather Statement | CTP | Lebanon | 65 min |
| May 2, 10:47 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 88 min |
| May 2, 11:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 25 min |
| May 2, 11:17 PM EDT | Special Weather Statement | CTP | Bedford, Fulton | 58 min |
| May 2, 11:32 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| May 2, 11:49 PM EDT | Special Weather Statement | CTP | Fulton | 41 min |
| May 3, 12:05 AM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Franklin, Fulton, Huntingdon, Lebanon and 2 more | 4 hr |
| May 3, 12:39 AM EDT | Special Weather Statement | CTP | Franklin | 21 min |
| May 3, 12:42 AM EDT | Flash Flood Watch | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 3 more | 4 hr |
| May 3, 6:14 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 3 hr |
| May 3, 9:23 AM EDT | River Flood Warning | CTP | Cumberland, York | 5 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.